RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Guidelines for authors

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



J. Sib. Fed. Univ. Math. Phys.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


J. Sib. Fed. Univ. Math. Phys., 2017, Volume 10, Issue 2, Pages 186–198 (Mi jsfu539)  

This article is cited in 2 scientific papers (total in 2 papers)

Finite ion size effects on electrolyte transport in nanofiltration membranes

Ilya I. Ryzhkova, Andrey V. Minakovb

a Institute of Computational Modelling RAS SB, Academgorodok, 50/44, Krasnoyarsk, 660036, Russia
b Institute of Engineering Physics and Radio Electronics, Siberian Federal University, Svobodny, 79, Krasnoyarsk, 660041, Russia

Abstract: The pressure-driven electrolyte transport through nanofiltration membrane pores with specified wall potential is investigated theoretically. The finite ion size effect is taken into account by introducing an additional term to electrochemical potential. The two-dimensional Navier–Stokes, Poisson, and modified Nernst–Planck equations are solved numerically in a high aspect ratio nanopore connecting two reservoirs with a larger diameter. The calculations are performed for potassium chloride aqueous solution. In the case of point-like ions, the non-physical rise of counter-ion concentration is observed near the pore wall at large applied voltages. When finite ion size is taken in account, the concentration of counter-ions decreases significantly and saturates to the maximum value. It leads to lower osmotic pressure jump and larger magnitude of potential in the pore. The stronger co-ion depletion observed for finite size ions results in the increase of salt rejection, membrane potential, and required pressure drop.

Keywords: conductive membranes, electrolyte transport, nanofiltration, modified Nernst–Planck equation, finite ion size, numerical modelling.

Funding Agency Grant Number
Russian Science Foundation 15-19-10017
This work is supported the Russian Science Foundation, project 15–19–10017.


DOI: https://doi.org/10.17516/1997-1397-2017-10-2-186-198

Full text: PDF file (1475 kB)
References: PDF file   HTML file

Bibliographic databases:

UDC: 532.711+66.081.6
Received: 25.10.2016
Received in revised form: 15.11.2016
Accepted: 10.02.2017
Language:

Citation: Ilya I. Ryzhkov, Andrey V. Minakov, “Finite ion size effects on electrolyte transport in nanofiltration membranes”, J. Sib. Fed. Univ. Math. Phys., 10:2 (2017), 186–198

Citation in format AMSBIB
\Bibitem{RyzMin17}
\by Ilya~I.~Ryzhkov, Andrey~V.~Minakov
\paper Finite ion size effects on electrolyte transport in nanofiltration membranes
\jour J. Sib. Fed. Univ. Math. Phys.
\yr 2017
\vol 10
\issue 2
\pages 186--198
\mathnet{http://mi.mathnet.ru/jsfu539}
\crossref{https://doi.org/10.17516/1997-1397-2017-10-2-186-198}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000412014600006}


Linking options:
  • http://mi.mathnet.ru/eng/jsfu539
  • http://mi.mathnet.ru/eng/jsfu/v10/i2/p186

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Ilya I. Ryzhkov, Anton S. Vyatkin, Andrey V. Minakov, “Theoretical study of electrolyte diffusion through polarizable nanopores”, Zhurn. SFU. Ser. Matem. i fiz., 11:4 (2018), 494–504  mathnet  crossref
    2. M. Yang, J. Chen, B. Peng, Zh. Yu, H. Chu, X. Zhou, “Performance and properties of coking nanofiltration concentrate treatment and membrane fouling mitigation by an fe(ii)/persulfate-coagulation-ultrafiltration process”, RSC Adv., 9:27 (2019), 15277–15287  crossref  isi  scopus
  • Журнал Сибирского федерального университета. Серия "Математика и физика"
    Number of views:
    This page:147
    Full text:63
    References:20

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2021